Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 22, 2016, 3:35 AM MST for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Feb 22, 2016, 2:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 3:35 AM MST (10:35 UTC)
- In effect from
- Feb 22, 2016, 2:00 PM MST
- Expired
- Feb 22, 2016, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 62 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3785 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS74 KEPZ 221035 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 335 AM MST MON FEB 22 2016 ...WINDY THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS... .AN UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED LOW PRESSURE SYSTEM AND COLD FRONT WILL GENERATE STRONG WINDS THIS AFTERNOON AND TONIGHT. WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH. BLOWING DUST WILL OCCUR CAUSING LOW VISIBILITIES OVER ISOLATED LOCATIONS. NMZ402>408-410-411-413-TXZ418>420-423-230100- /O.NEW.KEPZ.WI.Y.0006.160222T2100Z-160223T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... FABENS...TORNILLO...FORT HANCOCK 335 AM MST MON FEB 22 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. * TIMING...WEST WINDS WILL INCREASE EARLY THIS AFTERNOON AND ATTAIN MAXIMUM SPEEDS BETWEEN 4 PM AND 6 PM BEFORE GRADUALLY DIMINISHING. * WINDS...WEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL ALSO LOWER THE VISIBILITY TO LESS THAN A MILE OVER ISOLATED LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND THE DEMING AND LORDSBURG VICINITIES. LOOSE OBJECTS MAY BE BLOWN AROUND AND SMALLER TREES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
1 follow-up statement
656 WWUS74 KEPZ 222236 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 336 PM MST MON FEB 22 2016 ...WINDY THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS... .AN UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED LOW PRESSURE SYSTEM AND COLD FRONT WILL GENERATE STRONG WINDS THIS AFTERNOON AND TONIGHT. WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH. BLOWING DUST WILL OCCUR CAUSING LOW VISIBILITIES OVER ISOLATED LOCATIONS. NMZ402>408-410-411-413-TXZ418>420-423-230300- /O.CON.KEPZ.WI.Y.0006.000000T0000Z-160223T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... FABENS...TORNILLO...FORT HANCOCK 336 PM MST MON FEB 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG WEST WINDS WILL CONTINUE UNTIL SHORTLY AFTER SUN SET THEN DIMINISH. * WINDS...WEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL ALSO LOWER THE VISIBILITY TO LESS THAN A MILE OVER ISOLATED LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND THE DEMING AND LORDSBURG VICINITIES. LOOSE OBJECTS MAY BE BLOWN AROUND AND SMALLER TREES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:41 AM MST, 54 minutes earlier.
Area forecast discussion, Feb 22, 2:41 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
241 AM MST MON FEB 22 2016
.SYNOPSIS...
A STRONG UPPER DISTURBANCE WITH A COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT.
THIS STORM SYSTEM WILL BRING WINDY AND WARM CONDITIONS TO THE
BORDERLAND THIS AFTERNOON AND THIS EVENING FOLLOWED BY COOLER
WEATHER TUESDAY AND WEDNESDAY. IN ADDITION THERE WILL BE SLIGHT
CHANCES FOR RAIN AND SNOW SHOWERS MAINLY OVER THE HIGHER
MOUNTAINS. THE RETURN OF WESTERLY WINDS WILL BRING WARMER
CONTINUED DRY WEATHER BY NEXT WEEKEND.
&&
.DISCUSSION...
ACTIVE WEATHER RETURNS TO THE REGION TODAY. UPPER WAVE NOW
ENTERING THE WEST COAST WILL AMPLIFY AS IT DIVES SOUTHWARD THROUGH
THE CENTRAL AND SOUTHERN ROCKIES THIS AFTERNOON AND TONIGHT. AS
SYSTEM APPROACHES MODERATE CYCLOGENESIS WILL OCCUR TO THE EAST
IN THE MIDLAND TX VICINITY. AS THIS PATTERN EVOLVES GRADIENTS
WILL SIGNIFICANTLY STRENGTHEN BOTH AT THE SURFACE AND ALOFT.
INITIALLY THE INCREASING WESTERLY WINDS WILL TRANSPORT MORE WARM
DRY AIR AND THIS FACTOR PLUS SURFACE HEATING WILL RESULT IN DRY
LAPSE RATES TO 600 MB BY LATE AFTERNOON ALLOWING STRONGER FLOW
ALOFT TO MIX DOWNWARD. THUS HAVE ISSUED A WIND ADVISORY FOR MOST
OF SOUTHERN PORTIONS OF THE CWA ALONG WITH MUCH OF THE GILAS.
MOISTURE WILL BE SPARSE BUT SUFFICIENT FORCING WILL EXIST FOR
SLIGHT CHANCES OF LIGHT PRECIP FAR EASTERN AREAS.
RATHER STRONG COLD FRONT WILL MOVE SOUTHWARD THROUGH THE CWA THIS
EVENING WITH COLD AIR ADVECTION LOWERING TUESDAY HIGH TEMPERATURES
TO AROUND 5 DEGREES BELOW NORMAL. SECONDARY VORTICITY MAX WILL
ALSO MOVE SOUTHWARD THROUGH THE REGION TUESDAY CAUSING MAINLY
LIGHT SNOW SHOWERS OVER THE SACRAMENTO MOUNTAINS. CONTINUED COLD
AIR ADVECTION WILL LOWER TEMPERATURES ANOTHER 5 DEGREES FOR
WEDNESDAY.
FLOW BECOMES MORE ZONAL AFTER WEDNESDAY WITH ATTENDANT WESTERLY
WINDS ADVECTING WARMER DRY AIR BACK INTO THE CWA WITH TEMPERATURES
AROUND 5 DEGREES ABOVE NORMAL FRIDAY THROUGH NEXT WEEKEND.
&&
.AVIATION...VALID 22/12Z-23/12Z.
BECOMING WINDY WITH SURFACE WINDS GUSTING AROUND 40 TO 50 MPH
FROM MID AFTERNOON THROUGH THE EARLY EVENING. THUS THERE WILL BE
ISOLATED AREAS OF IFR VISIBILITIES FROM BLOWING DUST AND AREAS OF
MODERATE OR GREATER TURBULENCE BELOW 10,000 FEET AGL. ISOLATED
AREAS OF MVFR CEILINGS ALSO POSSIBLE EAST OF AN ELP-ALM
LINE...MAINLY OVER THE MOUNTAINS WHERE LIGHT RAIN OR SNOW IS
POSSIBLE. OTHERWISE ANY CEILINGS WILL BE GENERALLY ABOVE 10,000
FEET AGL.
&&
.FIRE WEATHER...
A STRONG UPPER DISTURBANCE WITH A COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT.
THIS STORM SYSTEM WILL BRING WINDY AND WARM CONDITIONS TO THE
BORDERLAND THIS AFTERNOON AND THIS EVENING FOLLOWED BY COOLER
WEATHER TUESDAY AND WEDNESDAY. WINDS WILL GUST FROM 40 TO 50 MPH
THIS AFTERNOON WITH THE COMBINATION OF HIGH WINDS...WARM ABOVE
NORMAL TEMPERATURES AND LOW HUMIDITY BRING RED FLAG CONDITIONS TO
MOST OF THE REGION. IN ADDITION THERE WILL BE SLIGHT CHANCES FOR
RAIN AND SNOW SHOWERS MAINLY OVER THE HIGHER MOUNTAINS.
TEMPERATURES COOLING TO AROUND 5 DEGREES BELOW NORMAL TUESDAY AND
10 DEGREES BELOW NORMAL WEDNESDAY. THE RETURN OF WESTERLY WINDS
WILL BRING WARMER CONTINUED DRY WEATHER BY NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 79 46 63 34 / 0 0 0 0
SIERRA BLANCA 75 39 57 27 / 0 0 0 0
LAS CRUCES 77 37 59 29 / 0 0 0 0
ALAMOGORDO 71 40 54 28 / 0 0 0 0
CLOUDCROFT 48 21 32 15 / 10 0 30 0
TRUTH OR CONSEQUENCES 73 39 57 29 / 0 0 0 0
SILVER CITY 68 33 55 27 / 0 0 0 0
DEMING 77 33 63 30 / 0 0 0 0
LORDSBURG 72 31 61 28 / 0 0 0 0
WEST EL PASO METRO 78 48 62 36 / 0 0 0 0
DELL CITY 73 37 57 25 / 0 0 0 0
FORT HANCOCK 80 43 62 30 / 0 0 0 0
LOMA LINDA 72 42 53 31 / 0 0 0 0
FABENS 78 41 62 30 / 0 0 0 0
SANTA TERESA 78 41 61 31 / 0 0 0 0
WHITE SANDS HQ 77 42 59 32 / 0 0 0 0
JORNADA RANGE 75 32 56 22 / 0 0 0 0
HATCH 77 36 59 27 / 0 0 0 0
COLUMBUS 78 36 64 31 / 0 0 0 0
OROGRANDE 76 47 56 33 / 0 0 0 0
MAYHILL 61 33 43 22 / 10 0 30 0
MESCALERO 57 27 43 19 / 10 0 30 0
TIMBERON 58 33 43 23 / 10 0 10 0
WINSTON 70 25 52 25 / 0 0 0 0
HILLSBORO 72 32 58 25 / 0 0 0 0
SPACEPORT 74 37 56 27 / 0 0 0 0
LAKE ROBERTS 65 23 53 19 / 0 0 0 0
HURLEY 68 32 57 24 / 0 0 0 0
CLIFF 71 24 60 21 / 0 0 0 0
MULE CREEK 69 23 59 20 / 0 0 0 0
FAYWOOD 69 32 58 27 / 0 0 0 0
ANIMAS 76 33 66 29 / 0 0 0 0
HACHITA 76 31 64 27 / 0 0 0 0
ANTELOPE WELLS 77 31 69 28 / 0 0 0 0
CLOVERDALE 73 33 65 29 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR NMZ112.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR NMZ402>408-410-411-413.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR NMZ110-111.
TX...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR TXZ055.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR TXZ418>420-423.
&&
05 ROGASHHazardous weather outlook, Feb 21, 4:45 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 445 AM MST SUN FEB 21 2016 NMZ401>417-TXZ418>424-221315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 445 AM MST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY MONDAY AFTERNOON...MONDAY NIGHT AND TUESDAY MORNING WITH WINDS GUSTING FROM 40 TO 50 MPH. ISOLATED AREAS OF BLOWING DUST MONDAY AFTERNOON WITH VISIBILITIES AS LOW AS 1 MILE OVER SEVERAL DUST PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:22 PM MST | Special Weather Statement | EPZ | Otero | 38 min |
| Feb 22, 3:56 PM MST | Special Weather Statement | EPZ | Otero | 49 min |
Nearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.